Integral Equations and Operator Theory

, Volume 14, Issue 1, pp 1–12 | Cite as

Commuting Toeplitz operators with harmonic symbols

  • Sheldon Axler
  • Željko Čučković


This paper shows that on the Bergman space, two Toeplitz operators with harmonic symbols commute only in the obvious cases. The main tool is a characterization of harmonic functions by a conformally invariant mean value property.


Harmonic Function Main Tool Toeplitz Operator Bergman Space Obvious Case 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    J. Arazy, S. D. Fisher, andJ. Peetre, Hankel operators on weighted Bergman spaces,American J. Math. 110, (1988), 989–1053.Google Scholar
  2. 2.
    Sheldon Axler andPamela Gorkin, Algebras on the disk and doubly commuting multiplication operators,Trans. Amer. Math. Soc. 309 (1988), 711–723.Google Scholar
  3. 3.
    Arlen Brown andP. R. Halmos, Algebraic properties of Toeplitz operators,J. Reine Angew. Math 213 (1964), 89–102.Google Scholar
  4. 4.
    Walter Rudin,Function Theory on the Unit Ball of C n, Springer-Verlag, New York, 1980.Google Scholar
  5. 5.
    Dechao Zheng, Hankel operators and Toeplitz operators on the Bergman space,J. Funct. Anal. 83 (1989), 98–120.Google Scholar

Copyright information

© Birkhäuser Verlag 1991

Authors and Affiliations

  • Sheldon Axler
    • 1
  • Željko Čučković
    • 1
    • 2
  1. 1.Department of MathematicsMichigan State UniversityEast LansingUSA
  2. 2.Faculty of TechnologyUniversity of ZagrebZagrebYugoslavia

Personalised recommendations